Sorafenib-induced palmoplantar hyperkeratosis

J Drugs Dermatol. 2008 Jun;7(6):588-9.

Abstract

Sorafenib is an oral multikinase inhibitor used in the treatment of renal cell carcinoma. As with single kinase inhibitors, cutaneous adverse events have been reported with sorafenib, specifically a hand-foot reaction complicated by hyperkeratosis. The authors highlight the case of a 51-year-old Caucasian woman treated for metastatic renal cell carcinoma who presented with well-defined tender erythematous callosities of the fingers and feet, following a dosage increase of sorafenib. A dose reduction decreased the symptoms, but the hyperkeratosis persisted. This adverse response may represent a novel event differing from traditional hand-foot syndrome.

Publication types

  • Case Reports

MeSH terms

  • Antineoplastic Agents / administration & dosage
  • Antineoplastic Agents / adverse effects
  • Antineoplastic Agents / therapeutic use
  • Benzenesulfonates / administration & dosage
  • Benzenesulfonates / adverse effects*
  • Benzenesulfonates / therapeutic use
  • Carcinoma, Renal Cell / drug therapy
  • Carcinoma, Renal Cell / secondary
  • Female
  • Humans
  • Keratoderma, Palmoplantar / chemically induced*
  • Kidney Neoplasms / drug therapy
  • Kidney Neoplasms / pathology
  • Middle Aged
  • Niacinamide / analogs & derivatives
  • Phenylurea Compounds
  • Pyridines / administration & dosage
  • Pyridines / adverse effects*
  • Pyridines / therapeutic use
  • Sorafenib

Substances

  • Antineoplastic Agents
  • Benzenesulfonates
  • Phenylurea Compounds
  • Pyridines
  • Niacinamide
  • Sorafenib